Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 51, NWS Mobile, AL

November 1, 2009

NWS Mobile, AL issued this red flag warning at Nov 1, 2009, 7:17 AM EST. It took effect at Nov 1, 2009, 1:00 PM EST. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2009, 7:17 AM EST (12:17 UTC)
In effect from
Nov 1, 2009, 1:00 PM EST
Expired
Nov 1, 2009, 2:24 PM EST
In force
84 min
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 011217
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
617 AM CST SUN NOV 1 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT THIS EVENING
ACROSS THE WESTERN FLORIDA PANHANDLE FOR RELATIVE HUMIDITY BELOW 35
PERCENT...

DRY AIR WILL DOMINATE THE REGION TODAY AS A SURFACE HIGH MOVES TOWARD
THE SOUTHEASTERN STATES. HUMIDITY WILL DROP BELOW 35 PERCENT FROM NOON
TODAY TO 6 PM CST THIS EVENING ACROSS THE WESTERN FLORIDA PANHANDLE.

FLZ001>006-020000-
/O.NEW.KMOB.FW.W.0051.091101T1800Z-091102T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
617 AM CST SUN NOV 1 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING THIS EVENING ACROSS THE WESTERN FLORIDA PANHANDLE FOR
RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING ACROSS
THE INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE FOR RELATIVE
HUMIDITY BELOW 35 PERCENT.

DRY AIR WILL DOMINATE THE REGION TODAY AS A SURFACE HIGH MOVES TOWARD
THE SOUTHEASTERN STATES. HUMIDITY WILL DROP BELOW 35 PERCENT FROM
NOON TODAY TO 6 PM CST THIS EVENING ACROSS THE WESTERN FLORIDA
PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW OR LIKELY WILL OCCUR SOON. LOW RELATIVE HUMIDITY
WILL BRING A MEASURABLE RISK OF EXPLOSIVE FIRE GROWTH.

&&

$$
1 follow-up statement
000 
WWUS84 KMOB 011924
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
124 PM CST SUN NOV 1 2009

...THE RED FLAG WARNING FOR THE WESTERN FLORIDA PANHANDLE HAS BEEN
CANCELLED FOR THIS AFTERNOON...

.DEWPOINTS HAVE REMAINED SEVERAL DEGREES HIGHER THAN FORECAST...
RESULTING IN RELATIVE HUMIDITY VALUES ABOVE REMAINING ABOVE RED FLAG
WARNING CRITERIA.

FLZ001>006-012030-
/O.CAN.KMOB.FW.W.0051.000000T0000Z-091102T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
124 PM CST SUN NOV 1 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING. 

RELATIVE HUMIDITY VALUES HAVE REMAINED ABOVE CRITERIA
LEVELS...PROMPTING THE CANCELLATION OF THIS WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 1, 6:56 AM EST, 21 minutes earlier.

Area forecast discussion, Nov 1, 6:56 AM EST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
556 AM CST SUN NOV 1 2009

.UPDATE...WENT AHEAD AND LOWERED DEWPTS FOR MUCH OF THE FORECAST FOR
THIS AFTERNOON. BELIEVE AS TEMP GRADIENT DECREASES THIS AFTERNOON
AND THE POSITION OF SFC RIDGE TO THE NORTH COULD SEE BETTER
SUBSIDENCE OR DOWNGLIDE THAN EARLIER ANTICIPATED. /32

-----------------------------------------------------------------

.SHORT TERM...(TODAY AND TONIGHT)...A BROAD SFC RIDGE OF HIGH
PRESSURE OVER THE SOUTH CENTRAL PLAINS AND MID MISSISSIPPI RIVER
VALLEY WILL DRIFT EAST AND STRENGTHEN THROUGH TONIGHT. AS A RESULT
COOLER DRIER CONDITIONS WILL PREVAIL THROUGH TONIGHT. NORTHERLY WINDS
WILL DECREASE LATE THIS MORNING AND THIS AFTERNOON AS HIGH PRESSURE
SETTLES OVER THE REGION...THEN REBUILD LATE TONIGHT MOSTLY NEAR THE
IMMEDIATE COAST DUE TO COLD AIR DRAINAGE. AS FOR TEMPS WILL STAY
CLOSE TO THE WARMER MAVMOS GUIDANCE DUE TO THE MORE SUNSHINE THAN
CLOUDS FOR MOST AREAS THROUGHOUT THE DAY. /32

.LONG TERM...(TUESDAY THROUGH SUNDAY)...TUESDAYS SLIGHTLY LESSER
REINFORCEMENT OF COLD AIR STILL BRINGS CONSISTENT, ALBEIT MODESTLY
COOL, GUIDANCE NUMBERS FOR MIDWEEK. THE GFS, NAM, AND THE EURO-BRIT
MODELS ARE IN LITTLE SEPARATION OF PHASE AT TAU=120 HR, BUT AFTER
THAT WE SEE MORE DISCORD, AGAIN BETWEEN THE EUROPEAN AND GFS. THE
EUROPEAN NOW BUILDS A RIDGE EAST OF THE CONTINENTAL DIVIDE REGION
WHICH WOULD TEND TO COOL THINGS DOWN EVEN FURTHER. THERE ARE SOME
SIGNIFICANT SURFACE FEATURES THAT APPEAR AROUND TAU 168, SUNDAY, IN
THE GFS OUTPUT WHICH INCLUDES A RATHER STRONG LOOKING TROUGH FROM THE
GREAT LAKES INTO THE TENNESSEE VALLEY WHEREAS THE EURO SHOWS THAT
RIDGING. SURFACE FEATURES ARE ALSO 180 OUT ESPECIALLY OVER EASTPAC.
LITTLE CHANGE REMAINING IN THE EXTENDED BESIDES THE SMALL CHANGE MOS
ADJUSTMENT BRINGS TO TEMPS IN MIDWEEK. AGAIN, SUMMARIZING, IT WILL BE
MOSTLY CLEAR WITH MILD DAYTIME TEMPERATURES AND COOL NIGHTS. MONDAY
MORNING LOWS NEAR 40 FAR INLAND TO UPPER 40S ALONG THE BEACH. SLOW
REBOUND OF TEMP, HUMIDITY, AND RAIN CHANCES THROUGH THE WEEK. SO WE
CONTINUE TO STAY WITH GUIDANCE. WATCHING SUBSEQUENT MODEL RUNS TO SEE
HOW THE CALCULATIONS SIFT OUT, ESPECIALLY FOR LOWS, BUT IT SHOULD
CONVERGE AND SHOW LITTLE VARIANCE FROM RUN TO RUN. TUESDAYS SLIGHTLY
LESSER REINFORCEMENT OF COLD AIR STILL BRINGS CONSISTENTLY LOWER,
ALBEIT BY MODEST MARGINS, GUIDANCE NUMBERS FOR MIDWEEK. /77

&&

.FIRE WEATHER...HIGH MOVING IN FROM THE NORTHWEST IS BRINGING DRY
NORTH TO NORTH WIND. DRY CONDITIONS WILL DOMINATE THE REGION TODAY
BUT LOWEST HUMIDITY ON SUNDAY AROUND 37 PERCENT. FIRE DANGER LOW TO
MODERATE. NO FIRE WEATHER WATCH ISSUED BUT FLORIDA PANHANDLE HUMIDITY
BEARS WATCHING. /77

&&

.MARINE...A MODERATE TO STRONG NORTHERLY WIND FLOW WILL PERSIST
THROUGH MUCH OF THE WEEK AS HIGH PRESSURE BUILDS OVER THE LOWER
MISSISSIPPI RIVER VALLEY AND SOUTHEAST UNITED STATES. HIGHER WINDS
AND SEAS CAN BE EXPECTED OVERNIGHT AND DURING THE EARLY MORNING HOURS
THROUGHOUT THE WEEK DUE TO COLDER AIR DRAINING SOUTHWARD TOWARDS THE
COAST. AS A RESULT SMALL CRAFT VENTURING OFFSHORE SHOULD EXERCISE
CAUTION THROUGHOUT WEEK. /32

&&

.AVIATION...VFR CONDITIONS THROUGH TONIGHT. NORTHERLY WINDS AT 10 TO
15 KNOTS LATER THIS MORNING AND EARLY THIS AFTERNOON DECREASING TO
10 KNOTS OR LESS LATER THIS AFTERNOON AND OVERNIGHT. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  46  71  48 /  00  00  05  05
PENSACOLA   70  50  72  51 /  00  00  05  05
DESTIN      69  54  68  60 /  00  00  05  05
EVERGREEN   68  40  71  44 /  00  00  05  05
WAYNESBORO  69  42  70  43 /  00  00  05  05
CAMDEN      68  41  70  44 /  00  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 1, 6:10 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CST SUN NOV 1 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
510 AM CST SUN NOV 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA.....NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NORTHERLY WINDS OF 20 KNOTS WITH SLIGHTLY HIGHER GUSTS CAN BE
EXPECTED WELL OFFSHORE THROUGH MID MORNING TODAY. AS A RESULT A
SMALL CRAFT ADVISORY IS IN EFFECT FOR EARLY THIS MORNING FOR THE
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM
OUT.

WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH
MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS
NOT EXPECTED TO BE NECESSARY THROUGH SUNDAY.

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.